Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 227, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Nov 2, 2016, 3:27 PM CDT for Clay County, Jackson County, Ray County, Missouri. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 2, 2016, 3:27 PM CDT (20:27 UTC)
- Expired
- Nov 2, 2016, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Clay County, MO, Jackson County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 45 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 2, 3:27 PM CDT | HAIL 1.25 | 1 W Liberty, MO | . |
| Nov 2, 3:29 PM CDT | HAIL 1 | Liberty, MO | AT CORNER OF JEWELL AND KANSAS STREETS. HAIL ENDED AT 329 PM |
| Nov 2, 3:29 PM CDT | HAIL 1 | Liberty, MO | AT CORNER OF JEWELL AND KANSAS STREETS. HAIL ENDED AT 329 PM. |
| Nov 2, 3:45 PM CDT | HAIL 1.75 | Missouri City, MO | HIGHWAY 210 EAST NEAR MISSOURI CITY |
| Nov 2, 3:45 PM CDT | HAIL 1.75 | Missouri City, MO | HIGHWAY 210 EAST NEAR MISSOURI CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted.
039
WUUS53 KEAX 022027
SVREAX
MOC047-095-177-022115-
/O.NEW.KEAX.SV.W.0227.161102T2027Z-161102T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT WED NOV 2 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
NORTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
CENTRAL CLAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 415 PM CDT
* AT 326 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RIVER
BEND... OR OVER LIBERTY...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...INDEPENDENCE...LIBERTY...EXCELSIOR SPRINGS...SUGAR
CREEK...BUCKNER...CLAYCOMO...COURTNEY...PLEASANT VALLEY...ORRICK...
GLENAIRE...CRYSTAL LAKES...SIBLEY...MISSOURI CITY...LEVASY...RIVER
BEND...WOODS HEIGHTS...RAYVILLE...NAPOLEON AND CAMDEN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 13 AND 22.
INTERSTATE 435 BETWEEN MILE MARKERS 52 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3932 9448 3937 9405 3915 9402 3913 9406
3914 9410 3912 9411 3915 9450
TIME...MOT...LOC 2026Z 264DEG 25KT 3922 9439
HAIL...1.75IN
WIND...<50MPH
$$
LG3 follow-up statements
473
WWUS53 KEAX 022039
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
339 PM CDT WED NOV 2 2016
MOC047-095-177-022115-
/O.CON.KEAX.SV.W.0227.000000T0000Z-161102T2115Z/
RAY MO-JACKSON MO-CLAY MO-
339 PM CDT WED NOV 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN RAY...NORTHEASTERN JACKSON AND SOUTHEASTERN CLAY
COUNTIES...
AT 339 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MISSOURI
CITY...OR 7 MILES NORTHWEST OF BUCKNER...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...EXCELSIOR SPRINGS...SUGAR CREEK...BUCKNER...ORRICK...
CRYSTAL LAKES...SIBLEY...MISSOURI CITY...LEVASY...RIVER BEND...WOODS
HEIGHTS...RAYVILLE...NAPOLEON...CAMDEN...MOSBY...FLEMING AND
PRATHERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3937 9405 3915 9402 3913 9406 3914 9410
3912 9411 3914 9439 3933 9436
TIME...MOT...LOC 2039Z 264DEG 25KT 3923 9427
HAIL...1.00IN
WIND...<50MPH
$$
LG856
WWUS53 KEAX 022057
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
357 PM CDT WED NOV 2 2016
MOC047-095-177-022115-
/O.CON.KEAX.SV.W.0227.000000T0000Z-161102T2115Z/
RAY MO-JACKSON MO-CLAY MO-
357 PM CDT WED NOV 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN RAY...NORTHEASTERN JACKSON AND EAST CENTRAL CLAY
COUNTIES...
AT 357 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ORRICK...OR
NEAR BUCKNER...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
EXCELSIOR SPRINGS...BUCKNER...ORRICK...SIBLEY...LEVASY...WOODS
HEIGHTS...RAYVILLE...NAPOLEON...CAMDEN AND FLEMING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3937 9405 3915 9402 3913 9406 3914 9410
3912 9411 3916 9428 3934 9425
TIME...MOT...LOC 2057Z 263DEG 24KT 3923 9417
HAIL...1.75IN
WIND...<50MPH
$$
LG095
WWUS53 KEAX 022108
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
408 PM CDT WED NOV 2 2016
MOC047-095-177-022117-
/O.EXP.KEAX.SV.W.0227.000000T0000Z-161102T2115Z/
RAY MO-JACKSON MO-CLAY MO-
408 PM CDT WED NOV 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RAY...
NORTHEASTERN JACKSON AND EAST CENTRAL CLAY COUNTIES WILL EXPIRE AT
415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PLEASANT HILL.
LAT...LON 3937 9405 3915 9402 3913 9406 3914 9410
3912 9411 3916 9428 3934 9425
TIME...MOT...LOC 2107Z 264DEG 25KT 3923 9412
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 2:53 PM CDT, 34 minutes earlier.
Area forecast discussion, Nov 2, 2:53 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION National Weather Service KANSAS CITY/PLEASANT HILL MO Issued by National Weather Service SPRINGFIELD MO 253 PM CDT Wed Nov 2 2016 .Short Term...(This Evening through Thursday Night) Issued at 215 PM CDT WED NOV 2 2016 Convection increased early this afternoon along and/or just ahead of a sfc front that has moved southeast into far nw MO/ne KS. The first wave of stronger convection is already propagating off to the east of the cwfa. However, high res models are consistent in developing additional showers/thunderstorms along the front, especially over the southeastern portion of the cwfa as the sfc front begins to advance to the southeast later this afternoon and early this evening. A few stronger storms may still develop later this afternoon while sfc based instability exists over parts of west central into central MO where temperatures are still in the mid-upper 70s. Vertical shear weakens as you head you head south but could see some small hail/wind gusts with some stronger updrafts/storms. Once the front pushes all the way through the area this evening, some post frontal lower clouds will give way to clearing late tonight. Sfc high pressure will build into the area for Thu with beautiful autumn weather returning. .Long Term...(Friday through Wednesday) Issued at 215 PM CDT WED NOV 2 2016 A sharp upper level ridge axis will shift east from eastern KS through MO Fri through early Sunday. Mild weather with light south winds are expected through this period. Medium range guidance is fairly consistent in taking a closed low that is now meandering over the sw U.S. and opening it up while lifting it northeast into the central High Plains by Sunday night then shifting it slowly east as a positively tilted trough by early Tue. By days 6 and 7 (Tue-Wed) guidance starts to diverge on large scale features. Some chances for rain (still fairly low pops) for late Sunday into Mon look reasonable. Whatever is left of the weakening upper system by Tue may linger as a weak upper level shear axis if the upper ridge builds back up to our east as depicted by the ECMWF. In any case, a model blend dosen't yield much in the way of rain chances at this time for Tue-Wed. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1146 CDT WED NOV 2 2016 For the KMCI/KMKC/KSTJ/KIXD tafs: A sfc front that extends from southern IA into far nw MO and ne KS. A wave of low pressure along the front will move through nw MO (taf sites) early in the taf period with winds gradually shifting the north toward 00z. Some showers/a few thunderstorms will occur until the passage of the sfc low and cold frontal passage. A period of mvfr or possibly ifr ceilings will occur in the cooler air behind the front before clearing occurs from the northwest between 09z-12z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Short Term...DSA (SGF) Long Term...DSA (SGF) Aviation...DSA (SGF)
Hazardous weather outlook, Nov 2, 4:53 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 453 AM CDT WED NOV 2 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 453 AM CDT WED NOV 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. A FEW STORMS MAY BE STRONG...WITH GUSTY WINDS AND HAIL TO NICKEL SIZE THE PRIMARY CONCERN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 2, 3:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 PM CDT WED NOV 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL GLADSTONE 39.20N 94.56W
11/02/2016 E1.00 INCH CLAY MO TRAINED SPOTTER
&&
LAFLINLocal storm report, Nov 2, 3:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 PM CDT WED NOV 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL GLADSTONE 39.20N 94.56W
11/02/2016 E1.25 INCH CLAY MO TRAINED SPOTTER
&&
LAFLINSpecial weather statement, Nov 2, 3:15 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CDT WED NOV 2 2016
MOZ033-040-022045-
RANDOLPH MO-HOWARD MO-
315 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH AND NORTHERN
HOWARD COUNTIES UNTIL 345 PM CDT...
AT 315 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ARMSTRONG...OR NEAR FAYETTE...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOBERLY...FAYETTE...GLASGOW...HIGBEE...CLARK...ARMSTRONG AND RENICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 3925 9232 3925 9243 3918 9246 3913 9281
3926 9284 3929 9282 3933 9272 3932 9271
3933 9270 3947 9233 3941 9230
TIME...MOT...LOC 2015Z 250DEG 28KT 3924 9268
LGLocal storm report, Nov 2, 3:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 PM CDT WED NOV 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 3 NNE OAKVIEW 39.25N 94.54W
11/02/2016 E0.88 INCH CLAY MO NWS EMPLOYEE
.
&&
SMLocal storm report, Nov 2, 3:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
326 PM CDT WED NOV 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 3 NW LIBERTY 39.27N 94.46W
11/02/2016 E1.75 INCH CLAY MO PUBLIC
VIDEO SUBMITTED VIA TWITTER SHOWED QUARTER
TO GOLF BALL HAIL FALLING.
&&
SMLocal storm report, Nov 2, 3:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT WED NOV 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL LIBERTY 39.25N 94.42W
11/02/2016 U1.00 INCH CLAY MO EMERGENCY MNGR
.
&&
SMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:03 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte, Ray | 27 min |
| Nov 2, 3:15 PM CDT | Special Weather Statement | EAX | Randolph | 30 min |
| Nov 2, 4:10 PM CDT | Special Weather Statement | EAX | Ray | 35 min |
| Nov 2, 6:21 PM CDT | Special Weather Statement | EAX | Clay | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.